Maximum likelihood duality for determinantal varieties

J. Draisma, J. Rodriguez

Research output: Contribution to journalArticleAcademicpeer-review


In a recent paper, Hauenstein, Sturmfels, and the second author discovered a conjectural bijection between critical points of the likelihood function on the complex variety of matrices of rank r and critical points on the complex variety of matrices of co-rank r-1. In this paper, we prove that conjecture for rectangular matrices and for symmetric matrices, as well as a variant for skew-symmetric matrices.
Original languageEnglish
Pages (from-to)5648-5666
JournalInternational Mathematics Research Notices
Issue number20
Publication statusPublished - 2014


Dive into the research topics of 'Maximum likelihood duality for determinantal varieties'. Together they form a unique fingerprint.

Cite this